MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702753
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "axsos tibial screw removal surgery.One screw did not turn at all.Two driver bits were broken.The screw head was dug out with a carbide drill.The remaining screws were removed with a hospital-owned driver (t15).".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received screwdriver bit shows signs of normal and prolonged usage however its tip is found to be broken.The breakage surface shows signs of slight rotational deformation/waves.Absence of plastic deformation indicates that the breakage was instantaneous due to high torsional and bending overload.However, it cannot be excluded that residual stress from previous usage also contributed in the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of the tip happened due to a torsional and bending overload, the likelihood of which is greater during an explantation.If any further information is provided, the complaint report will be updated.

Brand Name
SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10517074
Report Number0008031020-2020-02221
Device Sequence Number3395406
Product Code LXH
UDI-Device Identifier07613327005028
UDI-Public07613327005028
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702753
Device Catalogue Number702753
Device Lot NumberJ03019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR